MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229308
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported by a health care professional that the device's wire were exposed.Upon follow up it was stated that the event occurred just before surgery began.There is no record of impact with patient or staff.There was a brief delay in the beginning of the surgery because another tube had to be obtained in order to begin.The device did not come into contact with the patient.
 
Additional Manufacturer Narrative
H3 the product analysis result indicates that the reported event appears to insinuate that a defect was observed just after opening the package however the residues on the tube are consistent with intubation.Visually, there was no damage to the box to indicate a cause.Drawing (90a2121) shows only the ¿exposed¿ wires are the electrode contacts.One of the electrode contacts were bent approximately 110 degrees which would have resulted in the reported event.There was no evidence of improper manufacturing and, therefore, has been ruled out as a likely cause.A review of the global complaint data showed no other similar complaints about this lot number.The evidence and information most likely indicate inadvertent damage during handling and / or intubation.In the returned condition, there was an out of specification condition that is likely related to the complaint (due to physical damage).H6: additional information suggest that the following are no longer applicable to this event.Eval code method (fdm/annex b):b17 eval code result (fdr/annex c):c20 eval code conclusion (fdc/annex d):d14.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key11146702
Report Number1045254-2021-00012
Device Sequence Number13677181
Product Code ETN
UDI-Device Identifier00643169789548
UDI-Public00643169789548
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2023
Device Model Number8229308
Device Catalogue Number8229308
Device Lot Number0217998744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer02/20/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1